Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Lexapro Help!!

I was put on lexapro 6 days ago by my PD for anxiety.  I have also been on Xanax 1MG XR for 10 days.  I took 5mg Lexapro for 4 days.  Each day I felt very anxious, as if I had 20 cups of coffee, I had a difficult time focusing and I felt like I was in a complete fog or intoxicated.  Needless to say, this was horrifying and I quit taking it after 4 days.  

1 day after I quit taking the drug a very scary incident occured.  I was typing on my laptop and watching TV, when I felt a sensation on the back right side of my head and I completely blanked out for a brief second and it took a second to get oriented.  I also felt a hot snsation in my chest.  

I went to the ER, they did all the blood tests, CT-SCAN, EKG, etc and everything was normal.  They have scheduled an EEG to make sure eveyrthing is ok, but they think it may be a reaction or withdrawl effect to the Lexapro or a mild seizure (which they doubt).  

I am not going to take another SSRI again, they scare the heck out of me.

Has anyone else experienced anything like this?  I would appreciate any feedback as I'm a bit scared.

Thank You.
Scott
3 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
same answer
Avatar universal
Anybody try Clarocet or herbal remedies to combat anxiety or depression.  Has anybody had success.
Avatar universal
Yes, Lexapro does do that at first. Think of it this way it is your brains attempt to readjust the levels of Seretonin in your brain. Also the side effects do go away after a week or so.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area